News | News By Subject | News by Disease News By Date | Search News
Get Our FREE
Industry eNewsletter
email:    
   

Dangerous Side Effect of Common Drug Combination Discovered by Stanford University Medical Center and Collaborators Data Mining



5/26/2011 6:54:37 AM

A widely used combination of two common medications may cause unexpected increases in blood glucose levels, according to a study conducted at the Stanford University School of Medicine, Vanderbilt University and Harvard Medical School. Researchers were surprised at the finding because neither of the two drugs — one, an antidepressant marketed as Paxil, and the other, a cholesterol-lowering medication called Pravachol — has a similar effect alone. The increase is more pronounced in people who are diabetic, and in whom the control of blood sugar levels is particularly important. It's also apparent in pre-diabetic laboratory mice exposed to both drugs. The researchers speculate that between 500,000 and 1 million people in this country may be taking the two medications simultaneously.

Read at EurekAlert!
Read at Stanford Daily
Read at AFP


comments powered by Disqus
   

ADD TO DEL.ICIO.US    ADD TO DIGG    ADD TO FURL    ADD TO STUMBLEUPON    ADD TO TECHNORATI FAVORITES